Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 24, 2021, 7:34 PM CDT for Reeves County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 24, 2021, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Midland/Odessa, TX
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 160 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS84 KMAF 250034 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 734 PM CDT Thu Jun 24 2021 TXZ059-274-250100- Loving TX-Reeves County Plains TX- 734 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REEVES AND CENTRAL LOVING COUNTIES UNTIL 800 PM CDT... At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Toyah. This storm was nearly stationary. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Reeves and central Loving Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3136 10387 3166 10402 3182 10378 3147 10349 TIME...MOT...LOC 0034Z 348DEG 3KT 3155 10381 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:27 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 24, 6:27 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 627 PM CDT Thu Jun 24 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 611 PM CDT Thu Jun 24 2021 VFR conditions will be prevailing for the period. Thunderstorms across the western higher terrain will gradually weaken and end early this evening. Southeast winds will remain elevated for our eastern terminals. Tomorrow afternoon additional thunderstorms may be possible, but details regarding timing and location are uncertain at this time. && .SHORT TERM... (This afternoon through Friday night) Issued at 219 PM CDT Thu Jun 24 2021 Temps will continue to rise through the afternoon with thermal ridge axis focused over El Paso area up through south-central NM. 850mb temps with the ambient sunshine will support triple-digit heat across the Pecos River and Rio Grande Valleys with 90s elsewhere. Seeing a little bit of a cumulus field percolating over Eddy Co at this hour, as well as the higher terrain in the Davis'. Still not a huge thunderstorm threat today, but a few storms will likely fire in the next few hrs across the high terrain of the aforementioned areas, slowly pivoting their way east on the light W/SW flow aloft. Sunset will help bring an end to the storm threat with shear profiles still pretty meager under the guide of the ridge in place. We'll see a slight shift tomorrow as thermal ridge axis pokes a touch further to the east with temps similar to today, but a few degrees hotter. The upper ridge will break down over West Texas in conjunction with a lee-side trough kicking through the Central plains during the afternoon. An uptick in localized shear in tandem with a protruding dryline out west will produce a bit more flare on the convective side of the forecast. Davis Mtns will be the first to show initiation during the afternoon time frame, but more storms will fire along the dryline, leading to an encompassing of Upper- Trans Pecos and the NW Permian. Upscale growth of storms will likely transpire off the Caprock to the NW of the forecast area. By evening, convection from the south will peter off, but remnant outflows could bring some activity into the I-20 corridor near KMAF/ODO late-afternoon. The northern Permian Basin will have the greater risk of storm impact, including a marginal severe for wind and hail, with wind the dominant threat thanks to high convective bases displayed by inverted-V soundings on guidance. Expansion of marginal severe possible to the south, but likely along the dry line and not widespread. && .LONG TERM... (Saturday through Wednesday) Issued at 219 PM CDT Thu Jun 24 2021 Hot temperatures will give way to cooler and much wetter conditions as we head into the weekend and next week. An overall pattern shift to an upper trough over the Rockies and Central Plains will bring another cold front into the region. This front will enter the TX Panhandle early Saturday with storms developing along the boundary by afternoon near LUB. These storms will help progress the front south into the northern Permian Basin and portions of SE NM Saturday evening/night. Severe storms will be possible given an unstable atmosphere and moderate shear. There are a few models showing storms growing upscale into an MCS which could lead to a higher damaging wind threat. We will know more as we get closer to the weekend so stay tuned! The upper trough will continue to dig over the area Sunday with the cold front slowly moving south. Sunday could be very active across our area with strong storms possible, but more likely will be the heavy rain threat. It's a little too far out to pinpoint exact location of the heaviest rain, but models are currently showing the area from LUB to MAF in the bullseye. With weak upper flow storms will be slow moving and high moisture values will create very efficient rain producers. We have had a few weeks to dry out since our last wet period, but given this pattern we could definitely see some flash flooding. The front and widespread rain should keep temperatures below normal beginning Sunday. These temperatures could hang around awhile as general troughing remains over the central U.S. Scattered showers and storms look possible much of next week which is a nice change from the hot, dry weather we are seeing now. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 99 75 93 / 0 20 20 20 Carlsbad 73 104 72 97 / 20 10 10 20 Dryden 75 99 74 96 / 0 10 10 10 Fort Stockton 74 101 74 99 / 10 30 20 20 Guadalupe Pass 72 97 72 92 / 20 10 10 20 Hobbs 71 99 71 92 / 20 20 20 30 Marfa 64 94 64 93 / 20 40 20 30 Midland Intl Airport 74 98 74 95 / 0 20 20 20 Odessa 75 98 74 94 / 10 20 20 20 Wink 76 103 75 100 / 10 30 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....49 AVIATION...91
Hazardous weather outlook, Jun 24, 2:03 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 203 PM CDT Thu Jun 24 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 203 PM CDT Thu Jun 24 2021 /103 PM MDT Thu Jun 24 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible over the Davis, Delaware, and Guadalupe Mountains as well as portions of Southeast New Mexico and Culberson County plains this afternoon and evening until around 1 AM. Gusty and erratic winds and lightning will be the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Potential for high gap winds for Guadalupe Pass on Sunday through Tuesday. Widespread rainfall on Saturday with a few strong to severe storms could allow for potential flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 24, 4:49 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 349 PM MDT Thu Jun 24 2021 NMZ033-034-242230- Southern Lea County NM-Central Lea County NM- 349 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEA COUNTY UNTIL 430 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles west of Monument, or 23 miles west of Eunice, moving east at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hobbs, Monument, Nadine, Humble City, Eunice Airport, Knowles, Lea County Regional Airport, Industrial Airpark and Oil Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3230 10367 3273 10368 3297 10309 3251 10309 TIME...MOT...LOC 2148Z 257DEG 19KT 3253 10355 49
Special weather statement, Jun 24, 5:00 PM CDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 400 PM MDT Thu Jun 24 2021 NMZ029-033-242230- Northern Lea County NM-Central Lea County NM- 400 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA COUNTY UNTIL 430 PM MDT... At 400 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Lovington, moving east at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Lea County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3296 10306 3295 10324 3318 10322 3320 10306 TIME...MOT...LOC 2200Z 265DEG 9KT 3302 10317 49
Special weather statement, Jun 24, 5:25 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
525 PM CDT Thu Jun 24 2021
TXZ276-281-242300-
Presidio Valley TX-Marfa Plateau TX-
525 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRESIDIO COUNTY
UNTIL 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Bend Ranch State Park, moving southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Big Bend Ranch State Park and Redford.
LAT...LON 2942 10418 2944 10419 2946 10422 2948 10421
2948 10423 2962 10420 2960 10389 2934 10396
TIME...MOT...LOC 2225Z 337DEG 20KT 2947 10415
49Special weather statement, Jun 24, 5:31 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 431 PM MDT Thu Jun 24 2021 NMZ029-033-242315- Northern Lea County NM-Central Lea County NM- 431 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA COUNTY UNTIL 515 PM MDT... At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Humble City, or 12 miles east of Lovington, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hobbs, Humble City, Industrial Airpark and Knowles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3276 10307 3272 10356 3309 10307 TIME...MOT...LOC 2231Z 337DEG 20KT 3295 10314 49
Special weather statement, Jun 24, 5:48 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 548 PM CDT Thu Jun 24 2021 TXZ075-274-242330- Pecos TX-Reeves County Plains TX- 548 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES UNTIL 630 PM CDT... At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles east of Saragosa, or 21 miles south of Pecos, moving north at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Toyah Lake and B F Goodrich Testing Track. LAT...LON 3106 10325 3103 10346 3133 10364 3134 10318 TIME...MOT...LOC 2247Z 173DEG 18KT 3112 10337
Special weather statement, Jun 24, 7:34 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 734 PM CDT Thu Jun 24 2021 TXZ059-274-250100- Loving TX-Reeves County Plains TX- 734 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REEVES AND CENTRAL LOVING COUNTIES UNTIL 800 PM CDT... At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Toyah. This storm was nearly stationary. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Reeves and central Loving Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3136 10387 3166 10402 3182 10378 3147 10349 TIME...MOT...LOC 0034Z 348DEG 3KT 3155 10381 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:48 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 57 min |
| Jun 24, 8:06 PM CDT | Special Weather Statement | MAF | Loving | 39 min |
| Jun 24, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 60 min |
| Jun 25, 1:12 PM CDT | High Wind Watch | MAF | Culberson | 14 hr |
| Jun 25, 3:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 59 min |
| Jun 25, 4:15 PM CDT | Special Weather Statement | MAF | Brewster | 60 min |
| Jun 25, 4:36 PM CDT | Special Weather Statement | MAF | Ector, Pecos | 39 min |
| Jun 25, 4:43 PM CDT | Special Weather Statement | MAF | Dawson, Gaines | 62 min |
| Jun 25, 4:47 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 58 min |
| Jun 25, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 49 min |
| Jun 25, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Jun 25, 5:46 PM CDT | Special Weather Statement | MAF | Dawson | 59 min |
| Jun 25, 6:14 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| Jun 25, 6:50 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jun 25, 6:52 PM CDT | Special Weather Statement | MAF | Brewster | 53 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.